Jelly legs

At the moment I am having the worst symptoms I have ever had. The past few days I am experiencing a sensation I have not had with Rls before. My legs seem all weak and jelly like. It's the same feeling you get when you have been in bed for a few days Ill with something and then you get up and your legs feel weak and wobbly and feel like they wont support you. Does anyone else get this?

32 Replies

oldestnewest
  • Mine are like that after a bad night - I put it down to the constant moving.

    What steps are you taking to control the symptoms?

  • If you are in the process of coming off the Ropinerol and only using Lyrica as an alternative- then you are undoubtedly suffering from withdrawal.

    You need to request an opioid from your Dr ( Tramadol er) would be a good one.

    Avoid rls triggers at the same time.

    Drink loadsa water and keep the vit C intake. 200mg every few hrs.

    Answers to your previous post should be reread.

    Good luck.

  • Yes! Most definitely and I hate it!

  • It happens to me after a lot of Leg movement at night!

  • Hello everyone, I 100% believe that this is connected to our diets! The drugs will only mask the symptoms! Its the diet! Check it out!

  • RLS is not connected to our diets for everyone. !!

  • I would only feel strongly saying this until I've tried numerous elimination diets and checking for results.

    ncbi.nlm.nih.gov/pubmed/215...

  • I havent got either of those conditions mentioned in the article. And i know you are going to tell me the diet works for RLS. But thanks but no thanks. I know my body and i will treat my RLS as i see fit to.

  • While I have seen that link before, it is from 2011, it was only on 32 RLSer's, and so on. I want to see a proper study, and it has to be longer than 12 weeks, "These hypotheses require further investigation". It was a study on IBS and SIBO, and RLS. So, we are not talking about a huge study, which is what needs to be done, and it has not been. Like I said it is theory, or as they say hypothesis.

  • I was advised a few years ago to cut out all dairy, yeast, tomatoes all caffeine and fruit juices, chocolate, alcohol, beef in fact it left very little to drink except water and redbush tea. Had no effect on the condition I was on it for and no effect on my RLS . I stuck with it for 4 months and all it did was make me more miserable. I don't think there is ever 1 answer for RLS . Really pleased that for you it worked though.

  • Everyone's body is different but RLS is what it is - an anemic brain and a resultant lousy dopamine transport system. Would you expect someone with an anemic body to get much relief with tramadol and lyrica? Diet, in the form of severe calorie restriction, has been shown (in mice) to improve the dopamine transport system. Imagine what getting some iron to the brain and pumping up our lousy dopamine receptors via a calorie restricted diet (gotta be nutrient dense) would do to our RLS. KO

  • I can't afford to lose weight as i am at the bottom of end of my healthy range. Any calorie restricted diet would do just that

  • Ok, so even though you've had RLS your whole life it is worse lately. Sometimes that just happens. Other times it's because people start taking other, non-RLS related drugs such as anti-depressants, HRT, antacids, statins, warfarin, Benadryl, calcium channel blockers, metformin, pro-motility drugs. Is this you?

  • No , I don't take any other meds. I think it is just because the Ropinerole stopped working .

  • Mantel you are trying to wean off the Ropinerole..right.? So, keep doing that with the backup meds you are taking. I hope you dont have too many bad nights while you are goinf through the withdrawals.

  • Oh and melatonin and sugar subs are bad. U might want to think about iron infusions or ferrous bisglycinate 25mg at night on an empty stomach. $6 on Amazon. If you like it after a few nights you MUST run it by your doctor.

  • No don't take those either. Had woked out for myself some otc meds made thing worse. Have had my Ferratin checked and was told it was fine but decided to try ferrous bisglycinate 25mg so sent of for some from Amazon last night. Thanks for the advice

  • The good news is that all you've done to yourself with the ropinirole is to down-regulate your dopamine receptors. In the big scheme of things, and though it feels terrible I know, it's not a game changer. As you lower the dose and then as you no longer take the DA your receptors will spring back to baseline. So before you know it all you will need is the iron. Please try not to trade one problem for another - meaning painkillers for DAs. The iron does not work as well for people with co-morbid illnesses such as MS and ME. Or people on clinical doses of anti-depressants. That is not you. Other than that the ferrous bisglycinate is a home run for people on here.

  • Mantel look after your self. These diets are not for everyone. We dont know what other health issues people on here are going through. So, its not a good idea for others to keep trying to push these diets for everyone to try them. x

  • I get that you think the diet is the answer for everyone, jorgesvoice, but it is just not. I have managed RLS groups since 1996, and I know some people do very well with this diet or others. And, more do not. That is the thing for RLS, what works for one person is not necessarily the answer for 100% of us, that I can promise you. having worked in RLS awareness for decades, and the science of it, there just is not one answer for everyone. I have, personally, have tried the diets, and I have a feeling they work for people with Secondary RLS in some cases, and not so much for people with Primary RLS. So, I am glad you are very happy with that diet of yours I have read about on other posts, and I am very happy with the treatment my doctor and I came up with 12 years ago, I went from 24/7 RLS to RLS only about 90% of the time, and for me, that is a victory, so I will take it. But, I would certainly not push my treatment on everyone and say it is the answer for everyone, because it is not.

  • nightdancer do you know of anyone from any of your groups who has tried Pressure Release Manipulation?

  • Yes, I do. :) Let me ask a few people, since it has been a while. Will get back to you on that one. As always works for some people, and not others, though. Treating RLS is trial and error, and hopefully not much "error" :)

  • oh one other thing before I go ask people, RLS is a neurological condition, so not a LOT of people get relief from the manipulations, and I myself, me personally that is, am not a fan of chiropractors, but do like spinal manipulation for physical therapy sessions. But, my back is huge problem. ;) anyway, will be back.

  • This is the clinic i have been looking at. therestlesslegclinic.co.uk This method actually gets a mention on the NHS website under treatments for RLS . they very rarely mention non conventional treatments . They say it has been shown to help on a small trial.

    maddymac66 has put a question to you on this thread

  • What treatment did you and your doctor come up with to give you 90% relief or have I misread you and you are only getting 10% relief? .I would appreciate knowing your routine while accepting that what works for one person does not necessarily work for others.

  • Nightdancer gets 90% relief from RLS. I will let her say what meds she takes.

  • Thank you eveyone for you help . I have added Tramadol to the Lyrica. Had an ok night last night.

  • I find my legs a bit 'jelly' like when I take Lyrica - only over 100mg per day. It's definitely the Lyrica as it's happened both times I took it and went away when I stopped.

  • After a few months of taking Lyrica the jelly legs are back again , When I originally posted i would just get a few days of this after bad episodes of RLS . I am on 150mg of Lyrica now and for the past couple of weeks have had this jelly/weak feeling all the time. I think you are right about it being down to the lyrica and have tonight cut it down to 100mg, I have just looked up side effects and muscle weakness is one of them. This drug has been good at controlling the RLS but I hate this jelly feeling.

  • My understanding is that the body becomes accustomed to unpleasant side effects of Lyrica over time so it may be worth persevering with it though I would have thought this would have happened after a few months.

  • jelly legs stopped now i have reduced to 100mg

You may also like...